Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Sep 12, 2021, 7:09 PM MDT for Kiowa County, Colorado. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2021, 7:09 PM MDT (01:09 UTC)
- Expired
- Sep 12, 2021, 8:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.75 in
- Wind
- 50
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 117 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2604 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876
WWUS85 KPUB 130109
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
709 PM MDT Sun Sep 12 2021
COZ096-130215-
Eastern Kiowa County CO-
709 PM MDT Sun Sep 12 2021
...A strong thunderstorm will impact portions of eastern Kiowa County
through 815 PM MDT...
At 709 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sheridan Lake, or 18 miles south of Cheyenne Wells, moving southeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3827 10234 3849 10264 3862 10244 3862 10205
3827 10205
TIME...MOT...LOC 0109Z 299DEG 28KT 3856 10228
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
KTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 12, 5:58 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 12, 5:58 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 558 PM MDT Sun Sep 12 2021 .UPDATE... Issued at 551 PM MDT Sun Sep 12 2021 Updated the precipitation chances for this evening based on the latest radar trends across southern Colorado. A cluster of stronger storms is currently moving east across Las Animas County. These storms may produce gusty winds to near 50 mph and half inch hail. More isolated, weaker showers and thunderstorms are bubbling up along the I-25 corridor from Pueblo to Trinidad. An outflow boundary is currently dropping south, and is currently located north of Highway 50. This may provide the focus for additional thunderstorm development this evening, mainly along and north of Highway 50. Hail to near 1 inch and thunderstorm wind gusts to 60 mph may be possible through 10 PM. Mozley && .SHORT TERM...(This evening through Monday) Issued at 251 PM MDT Sun Sep 12 2021 The anticipated showers and thunderstorms this afternoon have developed and pushed away from the mountains into parts of the I-25 corridor. The more robust thunderstorms have been across the Pikes Peak region and El Paso county, where strongest forcing/focus has remained. While MLCAPE has lowered today, steep mid/low level lapse rates, this strong forcing, and increased shear has helped to offset the lacking CAPE. The current storms moving across El Paso county, while are on the stronger side with gusty winds and small hail likely, should remain sub severe as they push east over the next couple of hours. By early this evening, focus for any additional development will shift to the eastern plains mainly along and north of Highway 50. Forecast soundings continue to show some really dry air in place, that could be another limiting factor. However, surface trough and low/mid level baroclinic zone along with an instability axis trying to inch its way west could be enough support/focus to provide at least an isolated storm or two. If any storm does develop this evening, it will have the potential to become strong to severe given the much higher shear and instability in place. Given the high temp and dewpoint spread and latest RAP analysis showing high DCAPE in place, the main concern will be damaging wind gusts. Additional thunderstorms are possible Monday afternoon as surface trough and boundary approach from the north. Highest chances for showers and thunderstorms will once again be across the mountains, Palmer Divide, and eastern plains along and north of HWY 50. Highest shear and instability will also be in this location, and can't completely rule out some stronger development. .LONG TERM...(Monday night through Sunday) Issued at 251 PM MDT Sun Sep 12 2021 Tuesday still looks like the best day this week for more widespread precipitation over the eastern plains, as the axis of a large upper- level trough is slated to make its way through the region during the day. By midday, the associated cold front is expected to push south across the plains, with residual low-level moisture and post-frontal upslope flow being more than enough to initiate widespread showers and thunderstorms over the area. Models currently indicate a potential for strong to severe storms later in the afternoon, specifically over the Palmer Divide and eastern plains, with over 800 J/kg of CAPE and over 30 knots of bulk shear possible. Possible hazards at this time include winds up to 60 mph, 1 inch hail, and possibly an isolated tornado. Should the front stall out over the plains, the enhanced low-level convergence will increase the chances of severe weather occuring. Thanks to the front, Tuesday will be a bit cooler, with highs expected in the high-70s to mid-80s over most of the area. Wednesday is still expected to be more of a transition day, as flow aloft turns from northwesterly to more west-southwesterly. The flow will generally stay dry, but the shift in direction will allow for temperatures to increase once again, quickly climbing back into the mid-90s over the plains by the weekend. These warming and generally dry conditions should persist through Sunday. With the dry air present and increased winds possible with the incoming trough on Tuesday, spotty critical fire weather conditions will be possible over the San Luis Valley. Additionally, the SLV, upper Arkansas River Valley, and the I-25 corridor have a low chance for critical fire weather conditions on Friday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 251 PM MDT Sun Sep 12 2021 Mainly VFR conditions and dry weather expected across the TAF sites this period, though scattered showers and even an isolated thunderstorm will remain possible at COS. This shower/thunderstorm possibility will continue through early this evening across COS, and then again late Monday afternoon. Confidence is highest this evening, and lowers for Monday afternoon. Some possibility for precip across PUB Monday, though confidence is once again low. && .CLIMATE... Issued at 343 AM MDT Sat Sep 11 2021 Here are the record high temperatures for today and tomorrow. Record Highs for 9/12 ALS 84 degrees set in 1990 COS 91 degrees set in 2018 PUB 97 degrees set in 2018 Record Highs for 9/13 ALS 87 degrees set in 1990 COS 94 degrees set in 1990 PUB 100 degrees set in 1990 && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOZLEY SHORT TERM...RODRIGUEZ LONG TERM...GARBEROGLIO AVIATION...RODRIGUEZ CLIMATE...GARBEROGLIO
Hazardous weather outlook, Sep 12, 11:44 AM MDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1144 AM MDT Sun Sep 12 2021 COZ058>089-093>099-131745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1144 AM MDT Sun Sep 12 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A strong storm or two will be possible over parts of El Paso county, mainly northern El Paso county late this afternoon and early evening. Later this evening, one or two severe storms will be possible mainly east of a line from La Junta to Springfield. Winds of 60 to 65 mph and hail to 1.0 to 1.5 inches will be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered thunderstorms are possible over the Pikes Peak Region and over the eastern plains, north of Highway 50 on Monday afternoon and evening. Main hazards will be wind gusts up to 35 mph and cloud to ground lightning. Strong to severe thunderstorms are possible over the Palmer Divide and the eastern plains on Tuesday afternoon and evening. Main hazards will be 60 mph winds, 1 inch hail, cloud to ground lightning, and an isolated tornado if the cold front stalls over the plains. Flash flooding is also possible over the burn scars on Tuesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over parts of the plains late this afternoon and evening. RODRIGUEZ
In the hours before
Special weather statement, Sep 12, 3:13 PM MDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
313 PM MDT Sun Sep 12 2021
COZ081-085-122145-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
313 PM MDT Sun Sep 12 2021
...A strong thunderstorm will impact portions of southwestern El Paso
County through 345 PM MDT...
At 313 PM MDT, Doppler radar was tracking a strong thunderstorm over
Stratmoor, or near Colorado Springs, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Security and Security-Widefield around 325 PM MDT.
Other locations in the path of this storm include Fountain and
Schriever AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3875 10486 3883 10484 3882 10450 3862 10456
TIME...MOT...LOC 2113Z 282DEG 17KT 3878 10480
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CSS/SRSpecial weather statement, Sep 12, 4:17 PM MDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
417 PM MDT Sun Sep 12 2021
COZ084-085-122245-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
417 PM MDT Sun Sep 12 2021
...A strong thunderstorm will impact portions of eastern El Paso
County through 445 PM MDT...
At 416 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rush, or 38 miles southwest of Limon, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of eastern El Paso
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3862 10405 3858 10445 3872 10435 3884 10428
3913 10417 3913 10405
TIME...MOT...LOC 2216Z 269DEG 25KT 3880 10407
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
KTSSpecial weather statement, Sep 12, 5:54 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
554 PM MDT Sun Sep 12 2021
COZ093-094-097-130030-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
554 PM MDT Sun Sep 12 2021
...A strong thunderstorm will impact portions of southeastern Otero,
northeastern Las Animas and southwestern Bent Counties through 630 PM
MDT...
At 554 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northwest of Kim, or 36 miles south of North La Junta, moving
east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Otero,
northeastern Las Animas and southwestern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3736 10373 3748 10379 3783 10343 3733 10321
TIME...MOT...LOC 2354Z 259DEG 22KT 3745 10364
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Sep 12, 6:03 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
603 PM MDT Sun Sep 12 2021
COZ095-096-130045-
Western Kiowa County CO-Eastern Kiowa County CO-
603 PM MDT Sun Sep 12 2021
...A strong thunderstorm will impact portions of western Kiowa County
through 645 PM MDT...
At 601 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Haswell, or 43 miles northwest of Lamar, moving east
at 30 mph. This SPS is gust outflow winds from the thunderstorms.
The storm itself is to the north of Kiowa County, but the outflow
may create thunderstorms as it propagates to the east.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3833 10246 3848 10319 3853 10321 3853 10317
3861 10317 3861 10249
TIME...MOT...LOC 0001Z 286DEG 25KT 3858 10312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 12, 6:33 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
633 PM MDT Sun Sep 12 2021
COZ094-097-099-130115-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
633 PM MDT Sun Sep 12 2021
...A strong thunderstorm will impact portions of northwestern Baca,
east central Las Animas and south central Bent Counties through 715
PM MDT...
At 633 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Kim, or 34 miles south of North La Junta, moving east
at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Baca,
east central Las Animas and south central Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3740 10348 3758 10351 3778 10299 3732 10286
TIME...MOT...LOC 0033Z 263DEG 23KT 3749 10335
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KTSSpecial weather statement, Sep 12, 7:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
709 PM MDT Sun Sep 12 2021
COZ096-130215-
Eastern Kiowa County CO-
709 PM MDT Sun Sep 12 2021
...A strong thunderstorm will impact portions of eastern Kiowa County
through 815 PM MDT...
At 709 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sheridan Lake, or 18 miles south of Cheyenne Wells, moving southeast
at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3827 10234 3849 10264 3862 10244 3862 10205
3827 10205
TIME...MOT...LOC 0109Z 299DEG 28KT 3856 10228
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KTSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 6:03 PM MDT | Special Weather Statement | PUB | Kiowa | 42 min |
| Sep 12, 6:29 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 46 min |
| Sep 12, 6:33 PM MDT | Special Weather Statement | PUB | Bent | 42 min |
| Sep 12, 7:22 PM MDT | Special Weather Statement | PUB | Bent | 38 min |
| Sep 12, 7:27 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 33 min |
| Sep 12, 7:55 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 50 min |
| Sep 12, 8:27 PM MDT | Special Weather Statement | PUB | Prowers | 63 min |
| Sep 12, 8:34 PM MDT | Special Weather Statement | PUB | Kiowa | 56 min |
| Sep 12, 8:47 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 28 min |
| Sep 12, 9:16 PM MDT | Special Weather Statement | PUB | Kiowa | 59 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.